Volume 12, issue 3 (2012)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19
Issue 2, 533–1078
Issue 1, 1–532

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Other MSP Journals
Exponential growth of torsion in abelian coverings

Jean Raimbault

Algebraic & Geometric Topology 12 (2012) 1331–1372
Abstract

We show exponential growth of torsion numbers for links whose first nonzero Alexander polynomial has positive logarithmic Mahler measure. This extends a theorem of Silver and Williams to the case of a null first Alexander polynomial and provides a partial solution for a conjecture of theirs.

Keywords
Reidemeister torsion, $\ell^2$–torsion
Mathematical Subject Classification 2000
Primary: 57M10
Secondary: 57M25, 57Q10
References
Publication
Received: 8 April 2011
Revised: 24 February 2012
Accepted: 20 March 2012
Published: 23 June 2012
Authors
Jean Raimbault
Institut de mathématiques de Jussieu
4, place Jussieu
Case 247
75252 Paris Cédex 5
France
http://www.math.jussieu.fr/~raimbault/